Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 95, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 9, 2010, 2:08 PM CDT for Santa Rosa County, Florida; Escambia County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2010, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 9, 2010, 2:36 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, AL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 111 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WUUS54 KMOB 091908 SVRMOB ALC053-FLC113-092000- /O.NEW.KMOB.SV.W.0095.100709T1908Z-100709T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 208 PM CDT FRI JUL 9 2010 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA... SOUTH CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA... THIS INCLUDES THE CITY OF BREWTON... * UNTIL 300 PM CDT * AT 208 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. THIS STORM WAS 4 MILES SOUTH OF ROCK HILL...OR ABOUT 5 MILES SOUTHEAST OF BREWTON...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DIXONVILLE BY 230 PM CDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3091 8683 3090 8715 3114 8714 3114 8690 TIME...MOT...LOC 1908Z 004DEG 9KT 3106 8701 $$
1 follow-up statement
253 WWUS54 KMOB 091936 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 236 PM CDT FRI JUL 9 2010 ALC053-FLC113-091947- /O.CAN.KMOB.SV.W.0095.000000T0000Z-100709T2000Z/ ESCAMBIA AL-SANTA ROSA FL- 236 PM CDT FRI JUL 9 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES IS CANCELLED... LAT...LON 3091 8683 3090 8715 3114 8714 3114 8690 TIME...MOT...LOC 1937Z 004DEG 9KT 3099 8702 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:39 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 9, 12:39 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1239 PM CDT FRI JUL 9 2010 .AVIATION [18Z ISSUANCE]...STARTING TO SEE SOME CONVECTION DEVELOPING NORTH OF THE TERMINALS WITH SCT MODERATE CU/ISO TCU FORMING ALONG THE COAST. HAVE VCTS ENTERING THE PICTURE AFT 20Z AT MOB/BFM AND A TEMPO GROUP FOR A COUPLE HOURS OF TSRA THRU 22Z CLOSER TO THE SEABREEZE BOUNDARY. TSTMS HAVE THE POTENTIAL OF STRONG CONVECTIVE GUSTS THIS AFTN. EXPECT AT PNS...CONVECTION TO STAY NORTH OF THE AREA. /10 ..................PREVIOUS DISCUSSION.................... .LATEST UPPER AIR MAPS SHOW THE FORECAST AREA GOVERNED BY A MID LEVEL RIDGE. WHILE AT THE SURFACE...A WEAKLY DEFINED BROAD TROUGH OF LOW PRESSURE EXTENDED FROM THE CAROLINAS THROUGH SOUTHWEST AL. AS DIFFERENTIAL HEATING/DESTABILIZATION TAKES PLACE THRU THE AFTN...CONVERGENCE IS FORECAST TO FOCUS ALONG THE SURFACE TROF TO INITIATE THE DEVELOPMENT OF SCATTERED COVERAGES OF TSTMS GENERALLY NORTH OF THE COASTAL COUNTIES FROM ANDALUSIA AL WESTWARD TO RICHTON MS AND POINTS NORTH OF THERE. FORECASTERS HAVE MODIFIED THE LOCAL ENVIRONMENTAL SOUNDINGS OVER THE INTERIOR NE USING MAX TEMPERATURES AROUND 96/35C AND DEWPOINTS 73/23C WHICH HAVE YIELDED A MODERATELY UNSTABLE AIRMASS WITH MOST UNSTABLE CAPE LIFTING TO AROUND 3100 J/KG. AN INVERTED V TYPE TEMPERATURE/DEWPOINT PROFILE IN THE LOWER 3.5 KFT AND OTHER WET MICROBURST RISK PARAMETERS INDICATE THERE IS A HIGH POTENTIAL THAT ANY STRONGER STORMS THIS AFTN COULD POTENTIALLY CONTAIN BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH. THE RISK OF SEVERE WEATHER IS LOW...BUT CAN OCCUR ON AN ISOLATED BASIS WITH THE MAIN THREAT BEING DAMAGING WINDS IN EXCESS OF 60 MPH...DUE TO THE AMOUNT OF INSTABILITY THAT WILL BE AVAILABLE. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 94 74 93 76 / 20 20 40 30 PENSACOLA 93 78 92 79 / 10 20 40 30 DESTIN 88 80 89 80 / 10 20 40 30 EVERGREEN 96 73 95 74 / 30 30 50 30 WAYNESBORO 95 73 94 73 / 30 30 40 20 CAMDEN 97 75 95 74 / 30 40 40 20 CRESTVIEW 96 73 94 75 / 20 20 40 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 9, 12:50 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1250 PM CDT FRI JUL 9 2010 GMZ630-650-655-670-675-101800- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1250 PM CDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT FAIR WEATHER IS EXPECTED TODAY. THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM LATE TONIGHT ACROSS THE NEARSHORE WATERS. ANY STORMS WOULD CREATE OCCASIONAL CLOUD TO WATER LIGHTNING...WIND GUSTS TO 25 KNOTS...AND A BRIEF DOWNPOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH SUNDAY: ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD. THE BEST OPPORTUNITY FOR SIGNIFICANT HAZARDS LOOKS TO BE SATURDAY EVENING AND OVERNIGHT...WHEN A CLUSTER OF STORMS MAY MOVE OVER THE WATERS. SUCH A CLUSTER MAY CONTAIN FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING...WIND GUSTS TO GALE FORCE...AND TORRENTIAL RAINS REDUCING VISIBILITY BELOW 1 NM. SUNDAY NIGHT AND MONDAY: ISOLATED TO SCATTERED THUNDERSTORMS MAY CONTINUE ESPECIALLY ACROSS THE FLORIDA WATERS. THESE STORMS MAY BE LESS INTENSE THAN OVER THE WEEKEND WITH OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 25 KNOTS...AND A BRIEF DOWNPOUR. MONDAY NIGHT THROUGH THURSDAY: ISOLATED MAINLY OVERNIGHT THUNDERSTORMS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. . PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP. ALZ063-064-FLZ002-004-006-101800- LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 1250 PM CDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. ANY STORMS WOULD PRODUCE OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS. STRONGER CELLS MAY BRING WIND GUSTS OF 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY: SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. THE POTENTIAL EXISTS FOR ONE OR MORE THUNDERSTORM CLUSTERS PERHAPS ON SATURDAY MORNING AND MORE LIKELY LATE SATURDAY AFTERNOON AND EVENING. SUCH CLUSTERS COULD PRODUCE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINS CAPABLE OF PRODUCING URBAN FLOODING...AND WIND GUSTS TO 35 MPH OR HIGHER. SUNDAY NIGHT AND MONDAY: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF TORRENTIAL RAINS...AND WIND GUSTS TO 25 TO 30 MPH. MONDAY NIGHT THROUGH THURSDAY...ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. . PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-101800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- 1250 PM CDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AS THE ENVIRONMENT BECOMES MORE UNSTABLE THROUGH THE AFTERNOON...SCATTERED THUNDERSTORMS ARE FORECAST TO FORM ALONG A WEAK SURFACE TROF OF LOW PRESSURE DRAPED OVER THE AREA. THE HIGHER COVERAGES ARE FORECAST GENERALLY NORTH OF THE COASTAL COUNTIES FROM ANDALUSIA ALABAMA WESTWARD TO RICHTON MISSISSIPPI AND POINTS NORTH OF THERE. THERE IS A HIGH POTENTIAL THAT ANY STRONGER STORMS THIS AFTERNOON COULD POTENTIALLY CONTAIN BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS. THE RISK OF SEVERE WEATHER IS LOW...BUT CAN OCCUR ON AN ISOLATED BASIS WITH THE MAIN THREAT BEING DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS MAY LINGER FOR A FEW HOURS INTO THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY: SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. THE POTENTIAL EXISTS FOR ONE OR MORE THUNDERSTORM CLUSTERS PERHAPS ON SATURDAY MORNING AND MORE LIKELY LATE SATURDAY AFTERNOON AND EVENING. SUCH CLUSTERS COULD PRODUCE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINS CAPABLE OF PRODUCING URBAN OR SMALL STREAM FLOODING...AND WIND GUSTS TO 35 MPH OR HIGHER. SUNDAY NIGHT AND MONDAY: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF TORRENTIAL RAINS...AND WIND GUSTS TO 25 TO 30 MPH. MONDAY NIGHT THROUGH THURSDAY...ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY WISH TO SELF ACTIVATE LATE THIS AFTERNOON AND EVENING AS CONDITIONS WARRANT. . PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP. /10
In the hours before
Special weather statement, Jul 9, 1:34 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 134 PM CDT FRI JUL 9 2010 ALZ059-FLZ001-003-091915- ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA- 134 PM CDT FRI JUL 9 2010 ...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA COUNTIES... AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF OSAKA...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WAWBEEK...POLLARD...FLOMATON AND CENTURY THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:58 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jul 9, 5:14 PM CDT | Areal Flood Advisory | MOB | Butler, Crenshaw, Monroe | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.